The Open UniversitySkip to content
 

Kernel density estimation for length biased data

Jones, M. C. (1991). Kernel density estimation for length biased data. Biometrika, 78(3) pp. 511–519.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1093/biomet/78.3.511
Google Scholar: Look up in Google Scholar

Abstract

A new kernel density estimator for length biased data which derives from smoothing the nonparametric maximum likelihood estimator is proposed and investigated. It has various advantages over an alternative method suggested by Bhattacharyya, Franklin & Richardson (1988): it is necessarily a probability density, it is particularly better behaved near zero, it has better asymptotic mean integrated squared error properties and it is more readily extendable to related problems such as density derivative estimation.

Item Type: Journal Article
Copyright Holders: 1991 Biometrika Trust
ISSN: 1464-3510
Keywords: density estimation; nonparametric maximum likelihood estimator; smoothing; weighted distribution
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 28306
Depositing User: Sarah Frain
Date Deposited: 22 Mar 2011 11:57
Last Modified: 22 Mar 2011 11:57
URI: http://oro.open.ac.uk/id/eprint/28306
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk